# SDR 95ZZZX6775

- Difficulty date: November 14, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N3421W
- Make and model: Piper PA-32RT-300
- Aircraft serial: 32R7885276
- Engine: Lyc IO540K1G5
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: D6LN3000
- Condition: Worn
- Location: Flange
- Part time: 400 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAGNETO FLANGE WEAR.  A D6LN-3000 (DUAL MAGNETO) WAS FOUND TO HAVE ITS BASE CLAMPS SECURED.  HOWEVER, THE MAGNETO WAS ABLE TO CHAFE BETWEEN THE FLANGE AND THE HOLD-DOWN CLAMP.  THIS CAUSED A WEAR PATTERN THE SHAPE OF THE 'MOUSE EAR CLAMP', PN 66M19385, INTO THE FLANGE OF THE MAG.  A SECOND MAG (ANOTHER ACFT) WAS CHECKED,  IT, TOO, HAD FLANGE WEAR.  FLANGES WERE MEASURED, FOUND TO BE .300 INCH-.318 INCH.  THE GRIP OF PN 66M19385 IS .365 INCH AS SAMPLED.  EVEN WITH A .015 INCH GASKET, IT STILL DOES NOT PROVIDE MAG FLANGE WEAR.  ADEQUATE PRESSURE.  REPLACEMENT MAG FLANGE MEASURED .365 INCH.  SUBMITTER SUGGESTS ONLY EARLIER 'STAMPED' MAG CLAMPS BE USED WITH THINNER FLANGE MAGNETOS.
